Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 18, NWS Missoula, MT

December 1, 2007Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Dec 1, 2007, 2:15 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Dec 2, 2007, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 1, 2007, 2:15 AM PST (10:15 UTC)
In effect from
Dec 2, 2007, 10:00 AM PST
Expired
Dec 1, 2007, 12:22 PM PST
In force
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 011015
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
315 AM MST SAT DEC 1 2007

.A TIGHT SOUTHERLY SURFACE PRESSURE GRADIENT COUPLED WITH HIGH
MOMENTUM WINDS JUST ABOVE RIDGETOP LEVEL WILL CREATE VERY WINDY
CONDITIONS FOR THE LOWER VALLEYS OF WESTERN IDAHO COUNTY BEGINNING
SUNDAY AND LASTING THROUGH MONDAY NIGHT. CONDITIONS WILL BE
FAVORABLE FOR DOWNSLOPING WINDS IN THE GRANGEVILLE AREA WHERE
STRONGEST WIND GUSTS ARE EXPECTED TO OCCUR.

IDZ007-008-012200-
/O.NEW.KMSO.WI.Y.0018.071202T1800Z-071204T1200Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
215 AM PST SAT DEC 1 2007

...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 4 AM PST
TUESDAY. 

SUSTAINED SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS UP TO 55 MPH
ARE EXPECTED THROUGHOUT THIS EXTENDED PERIOD.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KMSO 012022
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
122 PM MST SAT DEC 1 2007

.A VERY TIGHT SOUTHERLY SURFACE PRESSURE GRADIENT COUPLED WITH
HIGH MOMENTUM WINDS JUST ABOVE RIDGETOP LEVEL WILL CREATE VERY
WINDY CONDITIONS FOR THE LOWER VALLEYS OF WESTERN IDAHO COUNTY
BEGINNING SUNDAY MORNING AND LASTING THROUGH MONDAY NIGHT. CONDITIONS
WILL BE FAVORABLE FOR DOWNSLOPING WINDS IN THE GRANGEVILLE AREA
WHERE STRONGEST WIND GUSTS ARE EXPECTED TO OCCUR.

IDZ007-008-020400-
/O.UPG.KMSO.WI.Y.0018.071202T1800Z-071204T1200Z/
/O.NEW.KMSO.HW.W.0003.071202T1200Z-071204T0600Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
1222 PM PST SAT DEC 1 2007

...HIGH WIND WARNING IN EFFECT FROM 4 AM SUNDAY TO 10 PM PST
MONDAY...
...WIND ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 10 PM PST
MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS TO NEAR 65 MPH
ARE EXPECTED SUNDAY AND MONDAY. AREAS IMPACTED BY THIS EVENT WILL
BE THE CAMAS PRAIRIE AND AREAS ALONG THE US HIGHWAY 95 CORRIDOR
BETWEEN GRANGEVILLE AND RIGGINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 30, 8:52 PM PST, 5 hours 23 minutes earlier.

Area forecast discussion, Nov 30, 8:52 PM PST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
952 PM MST FRI NOV 30 2007

.UPDATE...LOWERED MINIMUM TEMPERATURES FROM THE SOUTHERN CLEARWATERS
THROUGH MISSOULA AND OVANDO AND POINTS SOUTH TONIGHT.

&&

.DISCUSSION...CLEAR SKIES...FRESH SNOW COVER AND A MODIFIED ARCTIC
AIRMASS IN PLACE IS ALLOWING TEMPERATURES TO FALL MORE THAN
PREVIOUSLY FORECAST. THEREFORE HAVE LOWERED MIN TEMPERATURES TONIGHT
WHERE CLEARING IS/HAS TAKEN PLACE. CLOUDS AND SNOW SHOWERS ACROSS
THE NORTH WILL KEEP THINGS A BIT MORE MILD AND CURRENT FORECAST
ALREADY REFLECTED THAT.

&&

.AVIATION...LIGHT SNOW SHOWERS WILL CONTINUE ACROSS NORTHWEST
MONTANA OVERNIGHT. MOUNTAINS WILL BE OBSCURED AT TIME AS A RESULT.
KGPI WILL BE THE MAIN TERMINAL AFFECTED.

&&

.PREV DISCUSSION... /ISSUED 813 PM MST FRI NOV 30 2007/

UPDATE...SECOND UPDATE DONE TO LOWER TEMPERATURES AND SKY COVER FOR
TONIGHT OVER SOUTHWEST MONTANA AND LEMHI COUNTY IDAHO.

DISCUSSION...SKIES ARE CLEARING IN SOUTHWEST MONTANA AND LEMHI
COUNTY AT THIS TIME. ANTICIPATE TEMPERATURES TO FALL MORE DRASTICALLY
IN THESE AREAS TONIGHT. THEREFORE HAVE DECREASED LOW TEMPERATURES
AND SKY COVERAGE.

PREV DISCUSSION... /ISSUED 507 PM MST FRI NOV 30 2007/

UPDATE...EARLY UPDATE INCREASING POP...QPF AND SNOW AMOUNTS OVER
THE NORTHERN BITTERROOT MOUNTAINS AND VALLEY.

DISCUSSION...RADAR AND IR SATELLITE IMAGERY IS SHOWING SOME
ENHANCEMENT OVER THE NORTHERN BITTERROOTS. LIGHT SNOW SHOWERS
EXPECTED THIS EVENING OVER INTERSTATE 90 FROM MISSOULA TO LOOKOUT
PASS AND HIGHWAY 93 FROM ARLEE TO HAMILTON WILL SEE SOME LIGHT
SNOW SHOWERS THIS EVENING.

PREV DISCUSSION... /ISSUED 246 PM MST FRI NOV 30 2007/

SIGNIFICANT WINTER WEATHER EVENT POSSIBLE ACROSS THE MOUNTAINS
OF NW MONTANA SUNDAY AFTERNOON THROUGH MONDAY...
HIGH WIND EVENT POSSIBLE ACROSS THE CAMAS PRAIRIE SUNDAY
THROUGH MONDAY...

DISCUSSION...

TONIGHT THROUGH SATURDAY NIGHT...A BROAD TROUGH WILL REMAIN OVER
THE NORTHWEST TONIGHT INTO SATURDAY NIGHT. A FEW ISOLATED SNOW SHOWERS
WILL BE PRODUCED AS SOME WEAK DISTURBANCES MOVE ACROSS THE AREA.
MODIFIED ARCTIC AIR WILL CONTINUE TO FILTER ACROSS THE DIVIDE.

SURFACE PRESSURE GRADIENTS AND THE SOUTHWESTERLY UPPER LEVEL WIND
FLOW WILL INCREASE SIGNIFICANTLY ACROSS NORTH CENTRAL IDAHO ON
SUNDAY AND MONDAY AS A VERY MOIST WINTER WEATHER SYSTEM MOVES INTO
THE REGION. AS A RESULT...A PROLONGED MODERATE TO HIGH WIND EVENT
IS EXPECTED TO BEGIN ON THE CAMAS PRAIRIE ON SUNDAY...LASTING
THROUGH AND INTENSIFYING ON MONDAY. ELSEWHERE...THE ISENTROPIC
LIFT OF A VERY MOIST AIRMASS OVER THE ESTABLISHED COLD AIR THAT
IS ENTRENCHED OVER THE AREA IS EXPECTED TO PRODUCE VERY HEAVY
SNOWFALL AMOUNTS IN THE MOUNTAINS ACROSS LINCOLN COUNTY
(ESPECIALLY IN THE AREAS NEAR YAAK)...SANDERS AND CLEARWATER
COUNTIES. THOUGH LOWER ELEVATIONS CAN EXPECT TO SEE SIGNIFICANT
SNOWFALL...THE AMOUNTS WILL BE LESS DUE TO AN EXPECTED CHANGE FROM
SNOW TO RAIN ON MONDAY MORNING AS WARMER AIR WORKS ITS WAY INTO
THE REGION. HIGHLIGHTS MAY BE NEEDED AS WELL FOR THE GLACIER PARK
REGION...NORTHERN BITTERROOT MOUNTAINS (NORTH OF VICTOR) AND THE
FLATHEAD VALLEY NORTH OF KALISPELL. HOWEVER...CONFIDENCE IS NOT
HIGH ENOUGH YET TO ISSUE ANYTHING YET FOR THOSE AREAS FOR THIS
EVENT. OTHER VALLEY LOCATIONS LIKE THE MISSION VALLEY...MISSOULA AND
HAMILTON...WILL LIKELY BE SHADOWED OUT FROM THE MAJORITY OF THE
PRECIP. THEREFORE HIGHLIGHTS ARE NOT EXPECTED IN THESE AREAS.

AS WARMER AIR BEGINS TO MOVE INTO THE AREA ON MONDAY MORNING...THE
SNOW IN THE LOWER ELEVATIONS WILL CHANGE OVER TO RAIN. THE STRONG
PRESSURE GRADIENTS WILL LEAD TO GOOD MIXING IN THE VALLEYS WHICH
COULD ALLOW FOR VALLEY TEMPS TO APPROACH THE 45 TO 50 DEGREE MARK IN
SOME AREAS. THOUGH WEAK RIDGING IS EXPECTED ON TUESDAY (BETWEEN
SYSTEMS)...THE STRONG WESTERLY FLOW OF THE MOIST AIR OVER THE
MOUNTAINS WILL ENABLE FOR THE SHOWER ACTIVITY TO OCCUR. SNOW
LEVELS ARE EXPECTED TO BE ABOVE MOST IMPACT AREAS DURING THIS
PERIOD...SO HIGHLIGHTS ARE NOT ANTICIPATED AT THIS TIME. MORE
SIGNIFICANT SNOWFALL IS EXPECTED TO MOVE INTO NW MONTANA TUESDAY
NIGHT AS ANOTHER SYSTEM APPROACHES FROM THE WEST.

WEDNESDAY THROUGH FRIDAY...THE EXTENDED FORECAST REMAINS FAIRLY
PROGRESSIVE WITH ONE SYSTEM AFTER ANOTHER TRACKING ACROSS THE
NORTHERN ROCKIES. ON WEDNESDAY A PACIFIC SYSTEM WILL MAKE ITS WAY
ACROSS THE REGION. PRECIPITATION WILL BE MOSTLY SNOW WITH THE
LARGER VALLEYS SEEING A RAIN/SNOW COMBINATION EARLY CHANGING TO
ALL SNOW BY WEDNESDAY NIGHT. OROGRAPHIC SHOWERS WILL CONTINUE
THROUGH THURSDAY UNDER WNW FLOW ALOFT. ON FRIDAY THE NEXT WEATHER
PRODUCER WILL DROP DOWN FROM THE GULF OF ALASKA INJECTING ANOTHER
SHOT OF PRECIPITATION TO NORTH CENTRAL IDAHO AND WESTERN MONTANA.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
     FOR LOWER CLARK FORK REGION.

     WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON
     FOR KOOTENAI/CABINET REGION.

ID...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
     FOR NORTHERN CLEARWATER MOUNTAINS.

&&

SHORT TERM...MEAD
LONG TERM....KOLATA/HENRY/KITTSMILLER
AVIATION...MEAD
Hazardous weather outlook, Nov 30, 1:04 PM PST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
204 PM MST FRI NOV 30 2007

IDZ006-MTZ002-006-043-011200-
SOUTHERN CLEARWATER MOUNTAINS-WEST GLACIER REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION-
204 PM MST FRI NOV 30 2007 /104 PM PST FRI NOV 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOME LIGHT SNOW SHOWERS WILL DEVELOP MAINLY OVER THE MOUNTAINS
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG PACIFIC WEATHER SYSTEM WILL BRING THE POTENTIAL FOR HEAVY
SNOWFALL FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. WINTER STORM
HIGHLIGHTS MAY BE NEEDED FOR THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ007-008-011200-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
104 PM PST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOME SNOW FLURRIES ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A PACIFIC WEATHER SYSTEM WILL PRODUCE A VERY TIGHT SURFACE
PRESSURE GRADIENT ACROSS THE AREA. STRONG AND GUSTY SOUTH WINDS
WILL DEVELOP SUNDAY AND CONTINUE INTO MONDAY. HIGH WIND HIGHLIGHTS
MAY BE NEEDED FOR THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ003-011200-
FLATHEAD/MISSION VALLEYS-
204 PM MST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOME SNOW FLURRIES ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COMPLEX PACIFIC WEATHER SYSTEM WILL MOVE INTO THE AREA ON
SUNDAY. THERE IS A POTENTIAL FOR MODERATE TO HEAVY SNOWFALL ACROSS
THE NORTHERN FLATHEAD VALLEY...NORTH OF KALISPELL BEFORE THE SNOW
CHANGES OVER TO RAIN ON MONDAY. WINTER STORM HIGHLIGHTS MAY BE
NEEDED FOR THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 12:22 PM PSTHigh Wind WarningMSOClearwater, Idaho27 hr
Dec 1, 12:58 PM PSTHeavy Snow WarningMSOClearwater, Idaho48 hr

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.